Has anyone had a parent or loved one do worse on Namenda XR?

Follow
Share

Mom has been on Namenda for about 2 months, she seems much more confused and is easily agitated. She has been on Aricept with no negative effect. Since the Namenda she's been declining almost daily.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
26

Answers

Show:
1 2 3
I don't give my husband any drugs for his dementia; just letting nature take its course. I am not flushing our money down the toilet, otherwise known as paying for drugs that have unpleasant or serious side effects.
Helpful Answer (0)
Report

I did extensive research on these meds as well as talk to a lot of people whose family members took them. I was not impressed at all.
Helpful Answer (0)
Report

Sorry to say that Aricept and Namenda seem to make the dementia worse and the drug companies rich. Don't believe it even slows anything down. Mom was on Aricept and never got to Namenda. We dropped Aricept without change in her behavior. Like of these drugs the drug companies give a bonus to the doctors for subscribing them.
Helpful Answer (0)
Report

Thank you everyone who took the time to respond. We took her off Namenda, and her gait improved, the anxiety and confusion eased almost immediately.
Helpful Answer (0)
Report

Namenda was no good for 83 year old MCI husband. He was on 10 M of Aricept and that seemed to work. When they added Namenda, his gait, walking and balance were negatively affected almost immediately. Didn't stick around to see what else would be affected. Physician took him off this Medication immediately.
Helpful Answer (2)
Report

Absolutely! My mother was on 20-30 mg a day...depending on who filled her medicine pack for the week. My good ol sil would put 1 10 mg in the morning, one after lunch and another 10 mg after dinner. I cannot tell you , not only how confused and agitated it made mom. But it affected her gait, walking, her ablity or lack thereof, to eat a bowl of cereal...let alone a bowl of soup from the constant tremors she was having. Got her away from said sil, took her to the UP in Michigan, called her Dr. and told her I was weaning her off it altogether. She was fine with it. Afetr 3 weeks....she's BACK!!! She's 86 by the way...I don't believe anyone over the age of 75-80 should be on anything as horrible as Namenda. Of all the side effects...she had about 80% of them. She is now thinking more clearl than she has in years, and has finally decided to get away from the witch and is now in assisted living facility in Mackinac City close to my sister and brother. My sister, who is special( challenged) is living with her as well and they couldn't be happier!! We thank God for helping her to make that decision, so very blessed...and just to see the glow in both of their eyes and laugh again...such a beautiful thing their life is now!!!! Night and day...God bless you and good luck!! :)
Helpful Answer (0)
Report

To lindabf
You wrote something that struck a nerve!!!you mentioned "depth perception". I have been very concerned over the fact that my husband won't make an attempt to walk around the dog or even the door frame. Is perception part of FTD and/or Parkinson's?
Puglover2
Helpful Answer (0)
Report

I take my husband to the University of Arkansas Medical Geriatric Center. And there he sees a geriatric psychiatrist. She took him off Namenda about nine months ago because she said the research did not support it's value. I do believe he feels better and is even less confused.
Helpful Answer (0)
Report

Why is no one seem to be perscribed valium?? at least we know the side effects of this old anxiety drug...
Helpful Answer (0)
Report

This is very scary, as my mom just started Namenda last week, per her neurologist. She is also on the Exelon patch, but not Aricept. I will let my dad and sister, who live much closer, to keep a close eye on her.
Helpful Answer (0)
Report

1 2 3
This question has been closed for answers. Ask a New Question.
Related
Questions